Jump to content

Risperidone Ilia96


ilia96

Recommended Posts

Hello everybody!

I am Ilia from Germany,I am 17. In January 2014 I was given Risperidone 1mg. I was taking it for 3 weeks when i stoped it abruptly.Just after one week my blood preasure suddenly increased ,but it was increased only one day.After that everything was fine, but after a month since i stoped taking risperidone ,I started feeling a bit anxious.Now it's been about 1.5 month since i am off risperidone and i don't feel realy good:anxious isn't gone:I really worry that sth might happen,I don't know that to do.Maybe i should start taking Risperidne again? I talked with my doc and he said that withdrawal symptoms occur usually after 3-5 days since you don't take Risperidone.He said I should't take Risperidone again,he said I should wait a bit and everything will be OK.But some of the symptoms drive me crazy sometimes.Can you tell what should I do next?

 

Link to comment
  • Administrator

Welcome, Ilia96.

 

It does sound like you are having a withdrawal reaction.

 

Have you found your symptoms keep on increasing?

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Hello Altostrata!Thank you for your answer.

Yes , I have.The first month since I was off Risperidone everything was fine excluding increasing of blood pressure.But after that month I noticed that I've started feeling a bit anxious,only a bit.I think my memory has become worse as it had been before.Sometimes I have very strange thoughts , like depressive thoughts which are really annoying.From time to time I find it hard to communicate with other people.I have nausea and pain in heart area sometimes .The strangest thing is that the first month everything was fine and I didn't have any of these symptoms,and now everything has changed.Are there any possibilities that these symptoms will be over even if I don't start taking Risperidone again?

Link to comment
  • Moderator Emeritus

It's hard to say for sure since everyone is different, but if you only took the risperidone for three weeks and you hadn't taken other psych meds before that, I'd say there's a good chance that if you just hang on and take good care of your body and keep your stress low, these symptoms will pass.

 

It is very common for people coming off ADs and other psych drugs to feel okay for a while and then to have a worsening of symptoms. This is a fairly typical thing that we see all the time in withdrawal. It does pass. Sometimes people need to go back onto a low dose of the med and then taper off, but with your history, if you didn't take psychiatric meds before this, I think there's a good chance you'll be fine just staying off of it now, if you can ride out the symptoms.

 

Read our Symptoms and Self Care section for lots of good suggestions on coping.

 

Good luck to you! I'm glad you're off the meds. Your brain is still developing and changing rapidly. Best to let it grow as nature intended.

Started on Prozac and Xanax in 1992 for PTSD after an assault. One drug led to more, the usual story. Got sicker and sicker, but believed I needed the drugs for my "underlying disease". Long story...lost everything. Life savings, home, physical and mental health, relationships, friendships, ability to work, everything. Amitryptiline, Prozac, bupropion, buspirone, flurazepam, diazepam, alprazolam, Paxil, citalopram, lamotrigine, gabapentin...probably more I've forgotten. 

Started multidrug taper in Feb 2010.  Doing a very slow microtaper, down to low doses now and feeling SO much better, getting my old personality and my brain back! Able to work full time, have a full social life, and cope with stress better than ever. Not perfect, but much better. After 23 lost years. Big Pharma has a lot to answer for. And "medicine for profit" is just not a great idea.

 

Feb 15 2010:  300 mg Neurontin  200 Lamictal   10 Celexa      0.65 Xanax   and 5 mg Ambien 

Feb 10 2014:   62 Lamictal    1.1 Celexa         0.135 Xanax    1.8 Valium

Feb 10 2015:   50 Lamictal      0.875 Celexa    0.11 Xanax      1.5 Valium

Feb 15 2016:   47.5 Lamictal   0.75 Celexa      0.0875 Xanax    1.42 Valium    

2/12/20             12                       0.045               0.007                   1 

May 2021            7                       0.01                  0.0037                   1

 

I'm not a doctor. Any advice I give is just my civilian opinion.

Link to comment
  • Administrator

Ilia, if your symptoms continue to get worse, you might want to take a very, very small amount of risperdone, perhaps 0.25mg, stabilize, and taper gradually from there.

 

Although you were only taking 1mg, this is a very powerful drug and requires tapering.

 

It comes in a liquid so you can take very small doses, see http://survivingantidepressants.org/index.php?/topic/1716-tips-for-tapering-off-risperdal-risperidone/

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
  • 3 weeks later...

Two months since I am off meds...

I am still suffering from anxiety and looks like my previous disease's symptoms are back.I also have some memory issues.

Went to my pdoc this week , he said i should take Relaxin instead of Risperidone,but I was really surprised to hear from him that Risperidone is a week drug and it doesn't involve any withdrawal symptoms at all. Now i don't even now that to think. I asked him about starting taking risperidone again,but he said it isn't necessary.What do you recommend me to do?

Link to comment
  • Administrator

Risperidone is not a weak drug, it does indeed have withdrawal symptoms -- your doctor is wrong. Can you get another doctor?

 

Most likely, you are suffering withdrawal rather than relapse. Reinstatement of the original drug is preferred in that situation. Taking another drug is a larger gamble.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Talked with mu pdoc today,tomorrow i will start taking Risperidone 0,5mg again.It was impossible not to take it any longer because I am feeling really badly

Link to comment
  • Administrator

You may wish to start with less, perhaps .25mg. If that works well enough, why pummel your nervous system with more?

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
  • Administrator

Hi Ilia,

 

The harm reduction recommendation is to add a small amount back of the last drug you discontinued.  It is not recommended to add more drugs.  A different drug will only cause more stress and confusion to your already challenged central nervous system. 

 

Karma

2007 @ 375 mg Effexor - 11/29/2011 - 43.75 mg Effexor (regular) & .625 mg Xanax

200 mg Gabapentin 2/27/21 - 194.5 mg, 5/28/21 - 183 mg, 8/2/21 - 170 mg - 11/28/21 - 150 mg
Xanax taper: 3/11/12 - 0.9375 mg, 3/25/12 - 0.875 mg, 4/6/12 - 0.8125 mg, 4/18/12 - 0.75 mg; 1/16 0.6875 mg; at some point 0.625 mg
Effexor taper: 1/29/12 - 40.625 mg, 4/29/12 - 39.875 mg, 5/11/12 - Switched to liquid Effexor, 5/25/12 - 38 mg, 7/6/12 - 35 mg, 8/17/12 - 32 mg, 9/14/12 - 30 mg, 10/19/12 - 28 mg, 11/9/12 - 26 mg, 11/30/12 - 24 mg, 01/14/13 - 22 mg. 02/25/13 - 20.8 mg, 03/18/13 - 19.2 mg, 4/15/13 - 17.6 mg, 8/10/13 - 16.4 mg, 9/7/13 - 15.2 mg, 10/19/13 - 14 mg, 1/15/14 - 13.2 mg, 3/1/2014 - 12.6 mg, 5/4/14 - 12 mg, 8/1/14 - 11.4 mg, 8/29/14 - 10.8 mg; 10/14/14 - 10.2 mg; 12/15/14 - 10 mg, 1/11/15 - 9.5 mg, 2/8/15 - 9 mg, 3/21/15 - 8.5 mg, 5/1/15 - 8 mg, 6/9/15 - 7.5 mg, 7/8/15 - 7 mg, 8/22/15 - 6.5 mg, 10/4/15 - 6 mg; 1/1/16 - 5.6 mg; 2/6/16 - 5.2 mg; 4/9 - 4.8 mg; 7/7 4.5 mg; 10/7 4.25 mg; 11/4 4.0 mg; 11/25 3.8 mg; 4/24 3.6 mg; 5/27 3.4 mg; 7/8 3.2 mg ... 10/18 2.8 mg; 1/18 2.6 mg; 4/7 2.4 mg; 5/26 2.15mg; 8/18 1.85 mg; 10/7 1.7 mg; 12/1 1.45 mg; 3/2 1.2 mg; 5/4 0.90 mg; 6/1 0.80 mg; 6/22 0.65 mg; 08/03 0.50 mg, 08/10 0.45 mg, 10/05 0.325 mg, 11/23 0.2 mg, 12/14 0.15 mg, 12/21 0.125 mg, 02/28 0.03125 mg, 2/15 0.015625 mg, 2/29/20 0.00 mg - OFF Effexor


I am not a medical professional - this is not medical advice. My suggestions are based on personal experience, reading, observation and anecdotal information posted by other sufferers

Link to comment
  • Administrator

Ilia, we cannot recommend any new drugs to take. Paroxetine is an SSRI famous for a terrible withdrawal problem itself.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy